MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00533000
Medical Device Problem Codes Device-Device Incompatibility (2919); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block d4, h4: the complainant was unable to provide the suspect device lot number; therefore, the lot expiration and device manufacture dates are unknown.Block h6: imdrf device code a010402 captures the reportable event of stent migration.Imdrf impact code f9 captures the surgical intervention performed to remove the stent.Imdrf impact code f08 captures the patient's prolonged hospitalization.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary double pigtail stent was implanted in the common bile duct to treat a pancreatic head mass stricture secondary to pancreatic cancer during a procedure performed on (b)(6) 2024.During a planned stent removal procedure on (b)(6) 2024, the advanix stent migrated proximally into the common bile duct, and a spybasket was used to retrieve it.The basket was able to go around the distal flange on the stent but was unable to pull it out of the duct.While the physician was pulling, the wires of the basket broke and wrapped around the elevator on the scope.The stent was stuck in the common bile duct, the basket became stuck on the stent, and the scope was stuck to the basket.The patient ended up being sent to surgery to have the stent removed and to cut the scope free from the stent.The patient was admitted to the hospital beyond the standard days of care; however, there were no patient complications reported as a result of this event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18992154
Report Number3005099803-2024-01298
Device Sequence Number18040040
Product Code FGE
UDI-Device Identifier08714729786917
UDI-Public08714729786917
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00533000
Device Catalogue Number3300
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2024
Initial Report FDA Received Date03/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown